Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 19, 2015, 6:05 AM CDT for 5 counties in Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 6:05 AM CDT (11:05 UTC)
- Expired
- Apr 19, 2015, 7:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The radar
The Ft Rucker radar (KEOX), 83 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS54 KMOB 191105
SVRMOB
ALC013-035-039-041-053-191200-
/O.NEW.KMOB.SV.W.0018.150419T1105Z-150419T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 700 AM CDT
* AT 604 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED OVER US 29 AND
CR 43...OR 17 MILES EAST OF EAST BREWTON...AND MOVING NORTHEAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANDALUSIA... LUVERNE... BRANTLEY...
RIVER FALLS... RED LEVEL... RUTLEDGE...
DOZIER... CAROLINA... HEATH...
GANTT... GLENWOOD... ROSE HILL...
LAT...LON 3153 8619 3148 8622 3106 8675 3116 8692
3196 8647 3169 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1104Z 216DEG 46KT 3118 8679
$$1 follow-up statement
327
WWUS54 KMOB 191148
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
648 AM CDT SUN APR 19 2015
ALC013-035-053-191157-
/O.CAN.KMOB.SV.W.0018.000000T0000Z-150419T1200Z/
BUTLER AL-CONECUH AL-ESCAMBIA AL-
648 AM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER...SOUTHEASTERN
CONECUH AND NORTHEASTERN ESCAMBIA COUNTIES HAS BEEN CANCELLED...
AT 647 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN
CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES HAS MOVED OUT OF THE
COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3153 8619 3148 8622 3146 8625 3138 8635
3153 8649 3157 8650 3163 8650 3166 8648
3166 8645 3171 8644 3185 8634 3169 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1147Z 226DEG 42KT 3155 8635
$$
ALC039-041-191200-
/O.CON.KMOB.SV.W.0018.000000T0000Z-150419T1200Z/
CRENSHAW AL-COVINGTON AL-
648 AM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...
AT 647 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR DOZIER...OR
12 MILES SOUTHWEST OF LUVERNE...MOVING NORTHEAST AT 50 MPH.
LAT...LON 3153 8619 3148 8622 3146 8625 3138 8635
3153 8649 3157 8650 3163 8650 3166 8648
3166 8645 3171 8644 3185 8634 3169 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1147Z 226DEG 42KT 3155 8635
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:28 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 5:28 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CDT SUN APR 19 2015
.SHORT TERM [TODAY THROUGH MONDAY NIGHT]...MAIN CONCERN IN THE SHORT
TERM WILL BE THE DEVELOPING CONVECTION OVER THE MUCH OF THE CWFA
EARLY THIS MORNING...CONTINUING THROUGH ABOUT MID MORNING THEN
DISSIPATING FROM WEST TO EAST BY LATE MORNING AND AFTERNOON. MOST OF
THE MODEL GUIDANCE CONTINUES TO DEPICT A PERIOD OF HIGH SHEAR IN THE
LOWER TO MID LEVELS COUPLED WITH THE FAVORABLE SIDE OF AN UPPER JET
BY AROUND 12Z THIS MORNING AFFECTING MOSTLY THE EASTERN AND COASTAL
AREAS OF THE CWFA THROUGH ABOUT MID MORNING. THIS PATTERN SUPPORTS
THE SLIGHT RISK ISSUED BY SPC EARLIER WITH THE CHANCE FOR DAMAGING
WINDS...HAIL AND FEW ISOLATED TORNADOES. WILL CONTINUE TO MONITOR
THIS SITUATION CLOSELY FOR A POSSIBLE SEVERE THUNDERSTORM OR TORNADO
WATCH LATER THIS MORNING. LATEST MODEL SOUNDINGS SHOW PWATS LOWERING
GENERALLY FROM WEST TO EAST TODAY DECREASING TO LESS THAN 1 INCH FOR
MOST LOCATIONS IN THE CWFA LATE TODAY AND TONIGHT. WITH THIS WILL
CONTINUE WITH THE FLASH FLOOD WATCH GENERALLY EAST OF THE I-65
CORRIDOR AND ALONG THE COAST THIS MORNING THOUGH BEGIN TRIMMING
COUNTIES TO WEST POSSIBLY BETWEEN 8 AND 10 AM THIS MORNING AS THE
HIGHER MOISTURE CONTENT IN THE BOUNDARY BEGINS TO SHIFT EAST. FOR
THIS AFTERNOON AND TONIGHT WILL CONTINUE TO LOWER POPS THROUGH TODAY
AND TONIGHT AS DRIER AIR BEGINS TO ADVECT IN FROM THE WEST AND
NORTHWEST. WELL TO THE NORTH AND WEST ANOTHER MID LEVEL IMPULSE STILL
AHEAD OF THE MAIN COLD FRONT WILL LEAD TO MORE SHOWERS AND POSSIBLY A
THUNDERSTORM AFFECTING MAINLY NORTHERN SECTIONS OF THE CWFA BY EARLY
MON MORNING. WITH PLENTY OF DRYNESS IN THE MID LEVELS BY THEN
COMBINED WITH GOOD FORCING ALOFT AND BETTER LAPSE RATES IN THE LOWER
TO MID LEVELS ANY THUNDERSTORMS THAT DO DEVELOP OVERNIGHT AND EARLY
MON WILL HAVE TO MONITORED CLOSELY MOSTLY FOR STRAIGHT LINE WINDS AND
LARGE HAIL. AS FOR TEMPS WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE
UNDERCUTTING THESE VALES 2 TO 3 DEGREES MAINLY TO THE EAST DUE TO
RAIN AND CLOUDS. FOR TONIGHT WILL CONTINUE TO LEAN TOWARDS THE
CURRENT MAV GUIDANCE ADDING 2 TO 3 DEGREES FOR MOST AREAS DUE TO MORE
CLOUDS OVERNIGHT AND BETTER CONSISTENCY WITH SURROUNDING WFOS. HIGHS
TODAY WILL BE IN THE UPPER 70S TO LOWER 80S TO THE EAST AND ALONG THE
COAST...AND THE LOWER TO MIDDLE 80S TO THE WEST. TONIGHT LOWS WILL
RANGE FROM THE MIDDLE 60S FOR MOST INLAND AREAS AND THE LOWER 70S
ALONG THE IMMEDIATE COAST. 32/EE
A BROAD MID LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD ACROSS
THE MISSISSIPPI VALLEY REGION MONDAY...WHILE AN EMBEDDED POTENT
SHORTWAVE TROUGH EJECTS NORTHEASTWARD FROM THE MID MISSISSIPPI VALLEY
TOWARD THE OHIO VALLEY/APPALACHIAN MOUNTAINS VICINITY THROUGH MONDAY
AFTERNOON. AN ASSOCIATED AREA OF SURFACE LOW PRESSURE WILL LIFT
NORTHEASTWARD ACROSS THE OHIO VALLEY AND GREAT LAKES VICINITY WHILE A
TRAILING COLD FRONT EXTENDING SOUTHWESTWARD FROM THIS FEATURE PUSHES
FROM WEST TO EAST ACROSS OUR FORECAST AREA THROUGH THE DAY MONDAY.
SHORT RANGE SOLUTIONS STILL SHOW THE POTENTIAL FOR LINGERING
ISOLATED SHOWERS AND THUNDERSTORMS OVER EASTERN PORTIONS OF THE CWFA
MONDAY MORNING AS THE LAST BATCH OF LIFT MOVES ACROSS THIS REGION
AHEAD OF THE ADVANCING FRONTAL BOUNDARY. PRECIPITATION CHANCES END
LATE MORNING INTO THE AFTERNOON AS A MUCH DRIER AIRMASS SPREADS
ACROSS OUR REGION WITHIN WESTERLY FLOW ALOFT ON THE BASE OF THE MID
LEVEL TROUGH. WINDS WILL VEER WESTERLY OVER MUCH OF THE REGION MONDAY
AFTERNOON FOLLOWING THE WEAK FRONTAL PASSAGE. HOWEVER...TEMPERATURES
ARE EXPECTED TO WARM INTO THE UPPER 70S TO THE LOWER 80S AS CLOUDS
GRADUALLY DECREASE ACROSS THE REGION. SURFACE HIGH PRESSURE WILL
BUILD FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL GULF COAST
MONDAY NIGHT. A DRIER AND COOLER AIRMASS WILL SETTLE OVER OUR
FORECAST AREA MONDAY NIGHT WITH OVERNIGHT LOWS RANGING IN THE 50S
OVER MUCH OF THE REGION...EXCEPT LOWER 60S NEAR THE IMMEDIATE COAST.
/21
.LONG TERM [TUESDAY THROUGH SATURDAY]...DRY ZONAL FLOW WILL BE THE
RULE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND WEDNESDAY.
PRECIPITABLE WATER VALUES WILL TREND UPWARD LATE THIS WEEK INTO THE
WEEKEND AS A SERIES OF SHORTWAVE TROUGHS EMBEDDED WITHIN THE FLOW
PASS ACROSS THE DEEP SOUTH. WILL MAINTAIN A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. TEMPERATURES SHOULD
REMAIN SLIGHTLY ABOVE NORMAL LATE IN THE EXTENDED PERIOD. /21
&&
.AVIATION...
19.12Z ISSUANCE...MVFR TO IFR CIGS THROUGH ABOUT 19.15Z THEN MOSTLY
VFR CONDITIONS THROUGH 20.12. LOWER CIGS MOSTLY IN AND AROUND SHOWERS
AND THUNDERSTORMS THROUGH THIS MORNING. GUSTY WINDS...HEAVY
RAIN...FREQUENT LIGHTNING AND A FEW ISOLATED TORNADOES WILL BE
POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS MORNING. WINDS WILL BE
MOSTLY SOUTH AT 8 TO 12 KNOTS WITH HIGHER GUSTS THIS MORNING SHIFTING
MOSTLY SOUTHWEST TO WEST THIS AFTERNOON AND TONIGHT. 32/EE
&&
.MARINE...A MODERATE SOUTHWEST FLOW WILL CONTINUE THROUGH EARLY
MONDAY THEN SHIFT WEST TO NORTHWEST LATE MONDAY AFTERNOON AND MONDAY
EVENING IN THE WAKE OF A COLD FRONT THAT MOVES ACROSS CENTRAL GULF
REGION LATE IN THE DAY. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED WITH THE STRONGEST THUNDERSTORMS OCCURRING DURING THE
MORNING HOURS TODAY. GUSTY STRAIGHT LINE WINDS...HEAVY RAIN AND
ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS
EARLY TODAY. A LIGHT TO MODERATE WESTERLY FLOW WILL DEVELOP LATER IN
THE WEEK. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 83 66 82 55 78 / 50 10 10 05 05
PENSACOLA 78 70 82 59 77 / 70 10 20 05 05
DESTIN 76 73 80 62 76 / 70 20 20 05 05
EVERGREEN 80 65 82 52 78 / 60 20 20 05 05
WAYNESBORO 83 64 79 50 77 / 40 30 10 05 05
CAMDEN 79 65 80 51 77 / 60 20 20 05 05
CRESTVIEW 78 66 83 55 80 / 70 20 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CHOCTAW-CLARKE-
MONROE-WASHINGTON-WILCOX.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR LOWER BALDWIN-
LOWER MOBILE.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUTLER-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-LOWER BALDWIN-LOWER
MOBILE-UPPER BALDWIN-UPPER MOBILE.
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR COASTAL
ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND
ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR GEORGE-GREENE-
PERRY-STONE-WAYNE.
GM...NONE.
&&
32/21In the hours before
Special weather statement, Apr 19, 4:53 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CDT SUN APR 19 2015
ALZ064-FLZ002-191015-
LOWER BALDWIN AL-COASTAL ESCAMBIA FL-
453 AM CDT SUN APR 19 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BALDWIN AND SOUTHERN ESCAMBIA COUNTIES THROUGH 515 AM CDT...
AT 450 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GULF SHORES TO NEAR ELBERTA TO NEAR LILLIAN AND WERE MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA... FOLEY... ORANGE BEACH...
GOULDING... MYRTLE GROVE... BELLVIEW...
WEST PENSACOLA... WARRINGTON... ELBERTA...
PERDIDO BEACH... LILLIAN... BON SECOUR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS AROUND 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS. SEEK SAFE SHELTER INDOORS UNTIL
THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3025 8779 3030 8773 3029 8775 3033 8779
3068 8748 3068 8745 3042 8720 3038 8726
3037 8732 3037 8726 3031 8739 3030 8739
3030 8740 3031 8742 3030 8743 3024 8774
3024 8778
TIME...MOT...LOC 0950Z 234DEG 41KT 3039 8754Special weather statement, Apr 19, 5:54 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT SUN APR 19 2015
ALZ056-057-059-060-FLZ003-191200-
BUTLER AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-INLAND SANTA ROSA FL-
554 AM CDT SUN APR 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER...
SOUTHEASTERN CONECUH...COVINGTON AND EASTERN ESCAMBIA COUNTIES UNTIL
700 AM CDT...
AT 554 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF US 29 AND CR 43...OR 11 MILES EAST OF EAST BREWTON...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA... OPP... GEORGIANA...
BABBIE... MCKENZIE... RIVER FALLS...
RED LEVEL... CAROLINA... HEATH...
SANFORD... HORN HILL... GANTT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3100 8672 3100 8679 3097 8679 3094 8685
3105 8702 3181 8672 3160 8650 3153 8650
3153 8643 3150 8640 3146 8640 3147 8637
3129 8619 3122 8619
TIME...MOT...LOC 1054Z 216DEG 46KT 3106 8688The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:39 PM CDT | Special Weather Statement | MOB | Choctaw | 66 min |
| Apr 18, 11:06 PM CDT | River Flood Warning | MOB | Baldwin | 4 days |
| Apr 19, 4:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Apr 19, 5:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 19, 5:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 19, 5:54 AM CDT | Special Weather Statement | MOB | Butler, Covington | 66 min |
| Apr 19, 6:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 19, 7:19 AM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 19, 7:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 19, 7:52 AM CDT | Areal Flood Advisory | MOB | Baldwin | 113 min |
| Apr 19, 8:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 19, 8:07 AM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Apr 19, 8:57 AM CDT | Special Marine Warning | MOB | 93 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.